Alert archive / North Carolina / Flash Flood Warnings in 2004
Flash Flood Warning 51, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Sep 27, 2004, 11:45 PM EDT for Davidson County, Forsyth County, Guilford County, North Carolina. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2004, 11:45 PM EDT (03:45 UTC)
- Expired
- Sep 28, 2004, 3:45 AM EDT
- In force
- 4 hr
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
Counties Davidson County, NC, Forsyth County, NC, Guilford County, NC
The radar
The Roanoke radar (KFCX), 127 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.8 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KRAH 280346
FFWRAH
NCC057-067-081-280745-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1145 PM EDT MON SEP 27 2004
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
GUILFORD COUNTY IN CENTRAL NORTH CAROLINA
FORSYTH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 345 AM EDT
* AT 1142 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN OVER FORSYTH... GUILFORD AND EASTERN DAVIDSON COUNTIES.
THIS HEAVY RAIN BAND WAS MOVING NORTH AT 40 MPH AND WILL CONTINUE
TO TRAIN OVER THE SAME AREAS PRODUCING VERY HEAVY RAINFALL
AMOUNTS.
* HEAVY RAIN WILL CONTINUE TO TRAIN FROM SOUTH TO NORTH ACROSS
FORSYTH... DAVIDSON... AND GUILFORD COUNTIES THROUGH 100 AM...
WITH ADDITIONAL HEAVY RAIN DEVELOPING TO THE SOUTH THAT WILL MOVE
OVER THE WARNING AREA BETWEEN 100 AM AND 300 AM.
NEVER DRIVE ACROSS WATER OF UNKNOWN DEPTH. TURN AROUND... DO NOT
DROWN.
LAT...LON 3551 8017 3577 8004 3624 7975 3623 8031
3603 8048
$$
BADGETT3 follow-up statements
000 WGUS72 KRAH 280444 FFSRAH NCC057-067-081-280745- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1245 AM EDT TUE SEP 28 2004 ...A FLASH FLOOD WARNING CONTINUES IN EFFECT FOR FORSYTH...GUILFORD AND DAVIDSON COUNTIES THROUGH 345 AM... AT 1245 AM EDT DOPPLER RADAR INDICATED SEVERAL BANDS OF HEAVY RAINFALL OVER THE PIEDMONT TRIAD REGION. ONE BAND EXTENDED FROM NORTHEAST RANDOLPH COUNTY NORTHWEST ACROSS GREENSBORO IN GUILFORD COUNTY... AND INTO NORTHEAST FORSYTH COUNTY NEAR BELEWS LAKE. THIS BAND OF HEAVY RAIN WAS MOVING OUT OF THE WARNING AREA. IT PRODUCED BETWEEN 2 AND 2.5 INCHES OF RAIN OVER PORTIONS OF FORSYTH COUNTY... NORTHEAST DAVIDSON COUNTY... AND WESTERN GUILFORD COUNTY EARLIER. FLOODING WAS REPORTED IN DOWNTOWN WINSTON-SALEM WHERE AN APARTMENT BUILDING WAS FLOODED AROUND 1210 AM. AT 1245 AM... ANOTHER BAND OF HEAVY RAIN EXTENDED ACROSS SOUTHWEST DAVIDSON COUNTY. THIS SECOND BAND WILL LIKELY AFFECT MUCH OF THE PIEDMONT TRIAD REGION IN THE WARNED AREAS THROUGH 345 AM... AS IT MOVES TO THE NORTH-NORTHWEST AT 40 MPH. RAINFALL RATES IN EXCESS OF 2 INCHES PER HOUR WILL LIKELY OCCUR AS THIS BAND MOVES THROUGH. THIS WILL PRODUCE ADDITIONAL FLOODING. SOME LOCATIONS THREATENED WITH FLASH FLOODING INCLUDE... WINSTON-SALEM... THOMASVILLE... LEXINGTON... HIGH POINT... GREENSBORO. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. $$ BADGETT
000 WGUS72 KRAH 280542 FFSRAH NCC057-067-081-280745- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 145 AM EDT TUE SEP 28 2004 ...A FLASH FLOOD WARNING CONTINUES IN EFFECT FOR FORSYTH...GUILFORD AND DAVIDSON COUNTIES THROUGH 345 AM... AT 145 AM EDT DOPPLER RADAR INDICATED TORRENTIAL RAIN ASSOCIATED WITH A RAIN BAND MOVING INTO DAVIDSON AND SOUTHWEST FORSYTH COUNTIES. THIS BAND WAS MOVING TO THE NORTH AT 40 MPH AND WILL AFFECT DAVIDSON... FORSYTH... AND GUILFORD COUNTIES BETWEEN 145 AM AND 245 AM. RAINFALL RATES OF 1.5 TO 2.5 INCHES IN THE HOUR WILL OCCUR WITH THIS RAIN BAND ACROSS THE WARNED AREA FROM HIGH ROCK TO LEXINGTON.. THOMASVILLE.. HIGH POINT... GREENSBORO... WINSTON-SALEM... AND KERNERSVILLE. FLOODING HAD ALREADY BEEN REPORTED FROM THE EARLIER TORRENTIAL RAINFALL. ADDITIONAL FLASH FLOODING IS LIKELY THROUGH 345 AM. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. $$ BADGETT
000 WGUS72 KRAH 280650 FFSRAH NCC057-067-081-280745- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 250 AM EDT TUE SEP 28 2004 ...A FLASH FLOOD WARNING CONTINUES IN EFFECT FOR FORSYTH...GUILFORD AND DAVIDSON COUNTIES THROUGH 345 AM... AT 250 AM EDT DOPPLER RADAR INDICATED A VERY HEAVY RAIN BAND EXTENDING FROM SOUTHEAST TO NORTHWEST ACROSS FORSYTH... SOUTHERN GUILFORD... AND NORTHERN RANDOLPH COUNTIES. THIS HEAVY RAIN BAND WAS PRODUCING RAINFALL RATES OF 1.5 TO 2 INCHES PER HOUR OVER THE REGION. RAINFALL AMOUNTS OF 1 TO 3 INCHES HAD ALREADY FALLEN OVER THESE AREAS BEFORE THIS RAIN BAND MOVED IN. ADDITIONAL HEAVY RAIN WILL CONTINUE TO PRODUCE FLASH FLOODING IN WINSTON-SALEM AND GREENSBORO THROUGH 345 AM. ANOTHER BAND OF HEAVY EXTENDED FROM SOUTHEAST TO NORTHWEST ACROSS WESTERN DAVIDSON COUNTY. THIS BAND WAS PRODUCING RAINFALL RATES OF AROUND 1 INCH PER HOUR. BOTH THESE BANDS OF HEAVY RAIN WILL CONTINUE TO MOVE TO THE NORTH THROUGH THE WARNED COUNTIES BETWEEN 245 AM AND 345 AM. FLASH FLOODING WILL CONTINUE. FLASH FLOODING HAS BEEN REPORTING IN THOMASVILLE... LEXINGTON... AND WINSTON-SALEM. NUMEROUS STREETS ARE CLOSED IN LEXINGTON AND THOMASVILLE. IN WINSTON-SALEM... THE OLD TOWN RECREATIONAL CENTER WAS SET UP AS AN EVACUATION SHELTER FOR THE FAMILIES THAT WERE EVACUATED FROM THE AN APARTMENT COMPLEX IN DOWNTOWN EARLIER. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. $$ BADGETT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 9:00 PM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, Sep 27, 9:00 PM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 900 PM EDT MON SEP 27 2004 .SYNOPSIS... THE TROPICAL DEPRESSION WAS LOCATED OVER EAST CENTRAL GEORGIA AT 830 PM... SOUTH OF ATHENS... MOVING NNE. A WARM FRONT EXTENDED FROM THE REMNANT LOW NE THROUGH UPSTATE SC... TO NEAR ROCKINGHAM... CARTHAGE... SANFORD... RALEIGH... LOUISBURG... AND WARRENTON. && .SHORT TERM (REST OF TONIGHT)... ISOLATED TORNADOES HAVE OCCURRED WITH SEVERAL OF THE STRONGEST CELLS LATE THIS AFTERNOON AND EVENING ALONG AND NEAR THE WARM FRONT OVER THE SANDHILLS AND EASTERN PIEDMONT. THE TORNADO ACTIVITY HAS DECREASED WITH LOSS OF HEATING SINCE 745 PM... WITH NO FURTHER REPORTS SINCE THAT TIME. HOWEVER... IT APPEARS THAT AN ISOLATED TORNADO THREAT WILL CONTINUE ALONG THE WARM FRONT THROUGH THE NIGHT... WITH THE APPROACH OF THE REMNANT TROPICAL LOW PRESSURE AN INCREASING HELICITY. PLAN ON AN ADDITIONAL TORNADO WATCH ALONG AND EAST OF THE BOUNDARY OVERNIGHT... ESPECIALLY ALONG THE APPROACHING RAIN BAND OR SQUALL LINE FROM THE CAE AREA. THE GSO SOUNDING INDICATED HELICITY OF 200+ M2/S2. THIS INCREASES TO 400 M2/S2 ALONG THE BOUNDARY PER SPC. THE THREAT OF FLASH FLOODING WILL INCREASE WITH THE APPROACH OF THE MAIN BODY OF HEAVY RAIN ASSOCIATED WITH THE ACTUAL CIRCULATION AFTER MIDNIGHT. THE GREATEST THREAT WILL BE ALONG AND SLIGHTLY TO THE LEFT OF THE LOW PRESSURE TRACK... WITH THE COLDEST CLOUD TOPS AND HEAVIEST RAIN JUST NORTH OF THE CORE... IN THE COMMA HEAD REGION... EXPECT THE HEAVIEST RAINS OVER THE WESTERN PIEDMONT WITH 2-4 INCHES STILL LIKELY. THIS HEAVY RAIN SHOULD SHIFT NE THROUGH THE NW AND N PIEDMONT AFTER DAYBREAK AS THE LOW PRESSURE TURNS TO THE NE. THE REMNANT LOW SHOULD TURN NE ALONG THE FRONTAL BOUNDARY OVERNIGHT AND EARLY TUESDAY TO MOVE ACROSS THE PIEDMONT OF NC. THIS TRACK IS SUPPORTED BY THE LOW LEVEL STABLE AIR MASS IN PLACE OVER THE WESTERN PIEDMONT. POTENTIAL OF ISOLATED TORNADOES WILL BE ALONG THE WARM FRONT AS THE LOW APPROACHES INCREASING HELICITY. FLOOD THREAT WILL BE MOSTLY ALONG AND NW OF THE LOW TRACK. NO CHANGES TO THE ZONES UNTIL ADDITIONAL TORNADO WATCHES ARE ISSUED. && .PREVIOUS DISCUSSION... THE FOLLOWING WAS ORIGINALLY ISSUED AT 250 PM EDT MON SEP 27 2004 SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)... HPCS JEANNE TRACK HAS TRENDED SLOWER AND A LITTLE LEFT SINCE YESTERDAY. INITIALLY WEAK DEEP LAYER SHEAR HAS KEPT THE HEAVY RAIN SHIELD CLOSER TO THE STORMS CENTER... WITH VERY SLOW NORTHWARD PROGRESSION OF THE FIRST RAIN BAND INTO SOUTH CENTRAL NC. THE DEEP LAYER SHEAR IS PROGGED TO INCREASE TO THE LEFT OF THE CENTER TOMORROW BUT REMAIN ALONG-SHEAR... WHICH WOULD TEND TO SHOVE THE HEAVY RAIN SHIELD WELL NNE OF THE CENTER AND LIMIT EXCESSIVE RAINFALL TOTALS. THE STRONG INVERTED TROUGH EXTENDING NORTHEAST FROM JEANNE ACROSS THE CWA SHOULD HOLD STATIONARY OR DRIFT A BIT TO THE NORTHWEST... AND THIS MAY SERVE AS A HEAVY RAIN FOCUS OVERNIGHT THROUGH TUE MORNING. WILL LEAVE THE FLASH FLOOD WATCH AS IS... ALTHOUGH WILL EXTEND IT A BIT IN TIME UNTIL 4 PM TUE. EXPECT TOTALS OF 2 TO 4 INCHES... A LITTLE LESS IN THE COASTAL PLAIN. REGARDING THE TORNADO RISK... UNLESS THE SURFACE TROUGH MOVES WELL WEST OF THE CWA... THE NE WINDS ON ITS WEST SIDE WITHIN THE WEDGED AIR MASS WILL POSE A SERIOUS THREAT OF GREATLY ENHANCED HELICITIES AS JEANNES CENTER APPROACHES... AND ESPECIALLY WHERE A LITTLE HEATING CAN RAISE CAPES. A BROAD SPS FOR THIS THREAT WILL BE ISSUED. FOR TUE... WILL TAPER OFF PRECIP CHANCES FROM SOUTHWEST TO EAST AS THE CIRCULATION CENTER EXITS BY EVENING ACCORDING TO THE OFFICIAL TRACK. LOWS 65-72 TONIGHT... HIGHS 71-78 TUE. LONG TERM (WEDNESDAY THROUGH MONDAY)... THE GFS/ECMWF/00Z UKMET AGREE ON JEANNE OFFSHORE AND MOVING QUICKLY AWAY WED (ALTHOUGH THE OLD UKMET AND DGEX HOLD IT CLOSER TO THE COAST). WILL CONTINUE TREND OF DRYING BUT WITH THE UPPER JET OVERHEAD AND A FAIRLY BRISK SOUTHERN STREAM WEST-SOUTHWESTERLY FLOW PERSISTING... WE SHOULD SEE ENOUGH MID LEVEL SKY COVER FOR PERIODS OF PARTLY CLOUDY SKIES THROUGH THE END OF THE WEEK. THEN A DEEP TROUGH TRANSLATES EASTWARD WITH AN ATTENDANT COLD FRONT... ALTHOUGH WITH SCANT OPPORTUNITY FOR ANY MOISTURE RETURN IN THE LOW LEVELS... WILL KEEP THE FROPA DRY FOR NOW. WILL FAVOR TEMPS NEAR THE GFS ENSEMBLE MOS GUIDANCE. AVIATION... KEEP THE LOW CLOUDS IN THROUGH TUE MORNING WITH HEAVY RAIN MOVING IN OVER THE NEXT SEVERAL HOURS AND LOW LEVEL WIND SHEAR OVERNIGHT INTO TUE MORNING. && .RAH WATCHES/WARNINGS/ADVISORIES... NC...FLASH FLOOD WATCH FOR MOST OF CENTRAL NC. && SYNOPSIS (UPDATE)... SHORT TERM (UPDATE)...BADGETT
Hazardous weather outlook, Sep 27, 6:45 AM EDT, 17 hours before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE RALEIGH NC 645 AM EDT MON SEP 27 2004 NCZ007>011-021>028-038>043-073>078-083>086-088-089-280830- ALAMANCE NC-ANSON NC-CHATHAM NC-CUMBERLAND NC-DAVIDSON NC-DURHAM NC- EDGECOMBE NC-FORSYTH NC-FRANKLIN NC-GRANVILLE NC-GUILFORD NC- HALIFAX NC-HARNETT NC-HOKE NC-JOHNSTON NC-LEE NC-MONTGOMERY NC- MOORE NC-NASH NC-ORANGE NC-PERSON NC-RANDOLPH NC-RICHMOND NC- SAMPSON NC-SCOTLAND NC-STANLY NC-VANCE NC-WAKE NC-WARREN NC-WAYNE NC- WILSON NC- INCLUDING THE CITIES OF...ALBEMARLE...ASHEBORO...BURLINGTON... CHAPEL HILL...CLINTON...DURHAM...FAYETTEVILLE...GOLDSBORO... GREENSBORO...HENDERSON...LAURINBURG...LEXINGTON...LILLINGTON... LOUISBURG...MOUNT OLIVE...NASHVILLE...OXFORD...PITTSBORO...RAEFORD... RALEIGH...ROANOKE RAPIDS...ROCKINGHAM...ROCKY MOUNT...ROXBORO... SANFORD...SMITHFIELD...SOUTHERN PINES...TARBORO...TROY...WADESBORO... WARRENTON...WILSON AND WINSTON-SALEM 552 AM EDT MON SEP 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS AND POSSIBLE TORNADOES OVER THE SOUTHERN HALF OF CENTRAL NORTH CAROLINA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AND POSSIBLE TORNADOES OVER THE NORTHERN HALF OF CENTRAL NORTH CAROLINA. A FLASH FLOOD WATCH IS ALSO IN AFFECT FOR THE PIEDMONT AND WESTERN SANDHILLS OF CENTRAL NORTH CAROLINA. RAINFALL TOTALS COULD BE 2 TO 4 INCHES WITH LOCALLY HEAVIER AMOUNTS IN EXCESS OF 5 INCHES. .DAY TWO... SHOWERS AND THUNDERSTORMS WILL TAPER OFF FROM THE SOUTH DURING THE DAY TUESDAY. THERE WILL BE A LINGERING CHANCE OF HEAVY RAIN THROUGH THE EARLY MORNING HOURS. .DAYS THREE THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. EMERGENCY MANAGEMENT OFFICIALS AND LOCAL STORM SPOTTER GROUPS SHOULD CLOSELY MONITOR THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE. 27
In the hours before
Local storm report, Sep 27, 9:13 PM EDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...AMENDED
NATIONAL WEATHER SERVICE RALEIGH NC
913 PM EDT MON SEP 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0730 PM TORNADO 2 NE HOLLY SPRINGS 35.68N 78.81W
09/27/2004 WAKE NC TRAINED SPOTTER
WIDESPREAD DAMAGE NEAR INTERSECTION OF KILDAIRE FARM ROAD
AND HOLLY SPRINGS ROAD. 4 MOBILE HOMES DAMAGED. PORCH
BLOWN OFF A MOBILE HOME...NEIGHBORING SHED TOTALLY
DESTROYED. ANOTHER MOBILE HOME SUSTAINED ROOF DAMAGE.
NUMEROUS TREES AND POWER LINES DOWN. ESTIMATED DAMAGE
10 TO 15 THOUSAND DOLLARS.
&&
MWSLocal storm report, Sep 27, 9:14 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
914 PM EDT MON SEP 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0620 PM TORNADO 2 W EAGLE SPRINGS 35.30N 79.69W
09/27/2004 MOORE NC EMERGENCY MNGR
FUNNEL CLOUD REPORTED ALONG HIGHWAY 211 NEAR THE MOORE
AND MONTGOMERY COUNTY LINE.
&&
MWSLocal storm report, Sep 27, 9:36 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
936 PM EDT MON SEP 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG STAR 35.40N 79.78W
09/27/2004 MONTGOMERY NC LAW ENFORCEMENT
STAR - ETHER AREA SMALL TREES DOWN...POWER OUTAGES.
BISCOE OFFICER HOME NORTH OF STAR- ALUMINUM SIDING RIPPED
OFF, SOME ROOF DAMAGE, DAMAGE TO BARN.
&&
RLHLocal storm report, Sep 27, 9:39 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
939 PM EDT MON SEP 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG 8 NW STAR 35.48N 79.88W
09/27/2004 MONTGOMERY NC LAW ENFORCEMENT
SMALL TREES DOWN. A LARGE PINE TREE FELL BLOCKING NC 134
&&
RLHLocal storm report, Sep 27, 10:16 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1016 PM EDT MON SEP 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0745 PM TORNADO 11 S CANDOR 35.13N 79.74W
09/27/2004 RICHMOND NC LAW ENFORCEMENT
POSSIBLE TORNADO ON JONES SPRING CHURCH RD AND STATE RD
1458. TREES AND POWER LINES DOWN.
&&
REUSpecial weather statement, Sep 27, 10:24 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1024 PM EDT MON SEP 27 2004 NCZ021-022-038-039-073>075-083>086-280500- ANSON NC-DAVIDSON NC-FORSYTH NC-GUILFORD NC-HOKE NC-MONTGOMERY NC- MOORE NC-RANDOLPH NC-RICHMOND NC-SCOTLAND NC-STANLY NC- INCLUDING THE CITIES OF...ALBEMARLE...ASHEBORO...GREENSBORO... LAURINBURG...LEXINGTON...RAEFORD...ROCKINGHAM...SOUTHERN PINES... TROY...WADESBORO AND WINSTON-SALEM 1024 PM EDT MON SEP 27 2004 ....RAIN WILL BECOME HEAVY OVERNIGHT... RAIN WILL BECOME WIDESPREAD THROUGH 12 MIDNIGHT ACROSS THE WESTERN AND SOUTHERN PIEDMONT AND PARTS OF THE SANDHILLS AS THE REMNANTS OF JEANNE MOVE SLOWLY NORTHEAST TOWARD CENTRAL NORTH CAROLINA. PERIODS OF HEAVY RAIN WILL OCCUR IN BANDS. THIS TYPE OF SCENARIO MAY CAUSE POCKETS OF HEAVY RAIN TO MOVE ACROSS THE SAME LOCATION...ENHANCING THE POSSIBILITY OF FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE REGION THROUGH TUESDAY AFTERNOON. IN ADDITION...THE LOW LEVEL WIND FIELD ACROSS THE SOUTHERN PIEDMONT AND SANDHILLS CONTINUE TO SUPPORT CONDITIONS FAVORABLE FOR THE POSSIBILITY OF SHORT LIVED TORNADOES. A TORNADO WATCH REMAINS IN EFFECT THROUGH 4 AM EDT FOR THE SOUTHERN PIEDMONT...SANDHILLS AND THE SOUTHERN COASTAL PLAIN OF CENTRAL NORTH CAROLINA. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT 3 HOURS CAN BE EXPECTED IN THE WESTERN AND SOUTHERN PIEDMONT. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS CAN BE EXPECTED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA THROUGHOUT THE NIGHT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. WSS
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 11:08 PM EDT | Tornado Warning | RAH | Forsyth | 22 min |
| Sep 28, 12:33 AM EDT | Flash Flood Warning | RAH | Stanly | 3 hr |
| Sep 28, 2:56 AM EDT | Tornado Warning | RAH | Cumberland | 49 min |
| Sep 28, 2:59 AM EDT | Flash Flood Warning | RAH | Randolph | 2 hr |
| Sep 28, 3:51 AM EDT | Flash Flood Warning | RAH | Davidson, Forsyth, Guilford | 3 hr |
| Sep 28, 4:09 AM EDT | Tornado Warning | RAH | Harnett | 36 min |
| Sep 28, 4:40 AM EDT | Tornado Warning | RAH | Wake | 35 min |
| Sep 28, 5:06 AM EDT | Flash Flood Warning | RAH | Randolph | 114 min |
Nearby
Flash Flood Warnings in North Carolina, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.